MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-160
Medical Device Problem Codes Failure to Align (2522); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an overstitch endoscopic suture system was used during an endoscopic sleeve gastroplasty (esg) procedure on (b)(6) 2025.During the procedure, the needle body became bent and misaligned.As a result, three suture anchors were also bent.The procedure was completed using the original device following an approximate 30-minute procedural delay related to the bending and misalignment.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a040609 is being used to capture the reportable event of needle shaft bent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a040609 is being used to capture the reportable event of needle shaft bent.Device evaluation.Block h11.The returned overstitch endoscopic suture system was analyzed.Additionally, documentation submitted with the complaint includes a picture showing the patient's anatomy during the surgical procedure where the overstitch suture can be identified.A visual inspection and media analysis was performed.The device was returned with the anchor exchange, and the visual inspection did not detect any defects.During the microscope inspection, the needle body was not found bent.The reported events of needle shaft bent and needle shaft failure to align could not be confirmed.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, the probable cause selected is device problem excluded, because the visual and microscope inspections of the device could not confirm the reported events.For the event prolonged episode of care, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.For this reason, it will be classified as cause not established.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23932276
Report Number3005099803-2025-06954
Device Sequence Number18548479
Product Code OCW
UDI-Device Identifier20811955020661
UDI-Public(01)20811955020661(11)250611(17)280531(10)2025060017
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-160
Device Catalogue NumberESS-G02-160
Device Lot Number2025060017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown